Forum

Cold Turkey?

Hello All,

I only took 1 000iu of Vitamin D3 each day, but after starting the Prof. George Jelinek diet, and reading that I should really be taking 5 000 a day, I just upped my intake to the 5 instead of 1. It was okay for a couple of days, but after that I felt completely hyper, and I only had one or two hours sleep per night, which was made worse because I had such negative thoughts when I actually was awake. Despite being blonde, I did finally twig that this could be due to me taking the much higher dose. Does any person on our fantastic board know how fast or slow I should be upping this dose? Ideally I would like to end up at 5, 000 iu per day.

Thank you to all who may contribute. I am down to two (1 000iu) a day for now, as I do so miss my pillow.

Take care,

Moira

Hi Moira,

I just started straight in at 5000 and didn’t experience any problems.

Jane

Hi Moira,

I did a bit of Googling. The symptoms you describe don’t seem to be associated with vitamin D overdose, and I could only find ONE mention of anything similar as a side-effect (side-effects and overdose are different things).

However, where I did see side-effects mentioned, the suggestion was that they are caused by an imbalance between vitamin D intake, and magnesium. So they can supposedly be counteracted by adding a magnesium supplement, as well.

Don’t know if there’s any truth in this. I do, coincidentally, take a magnesium supplement anyway, at nights, to help with cramp. But not because of any specific problems with vitamin D.

I guess you could try adding magnesium, to see if it makes any difference - or look elsewhere for the cause of your symptoms. It may have been coincidence.

Tina

Hi Moria,

I started of taking 5,000i.u everyday and I never had any problems like that maybe something else is causing it

Mark x

Hello to Mark, Tina & Jane,

Thank you for my postings re- Vit D3 (I really shouldn’t have called my posting ‘cold turkey’ as I later thought that it might look like a collection of ‘post Christmas’ recipes). I am very envious of you all not having a reaction. I am very keen to start the Jelinek plan asap, but if these affect me like a loon, I will only introduce them at a slower rate, but even after a few more of these something might explode or fall off. I thought it was interestring that you (Tina) found a possible link between my strange reaction and a possible magnesium deficiency as I do take a mag. suplement, but this is only for 39% RDA, so maybe not enough. I think that what I will have to do is break the habit of a lifetime and visit my GP and perhaps ask him to test my vit D3 levels before I pump myself full of more. This could of course have been just a coincidence, but it is certainly nothing that I have ever experienced.

Thank you very much to all for taking the time to reply.

Yours,

Moira